Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 18, NWS Charleston, SC

April 17, 2000Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Apr 17, 2000, 9:36 PM EDT for Berkeley County, South Carolina. It was in force for 14 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 17, 2000, 9:36 PM EDT (01:36 UTC)
Expired
Apr 17, 2000, 9:50 PM EDT
In force
14 min
Issued by
NWS Charleston, SC
Area
Whole counties

County Berkeley County, SC

What was reported inside it

TimeReportWhereRemark
Apr 17, 9:45 PM EDTHail 1St Stephen, SC

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.6 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2000-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1632 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2000-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1632 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 180139
SVRCHS
SCC015-180150-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
936 PM EDT MON APR 17 2000

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BERKELEY COUNTY IN SOUTH CAROLINA

* UNTIL 950 PM EDT

* AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 12 MILES WEST OF ST. STEPHEN...OR ABOUT 16
  MILES NORTHWEST OF MONCKS CORNER...MOVING NORTHEAST AT 25 MPH.

EADYTOWN AND PINEVILLE ARE NEAR THE PATH OF THIS STORM.

HAIL UP TO DIME SIZE CAN BE EXPECTED IN THE WARNED AREA. 

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORC0EMENT AGENCY. THEY 
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN CHARLESTON.

$$

LAT...LON 3346 8025 3330 8015 3343 7983 3360 7994

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 9:20 PM EDT, 16 minutes earlier.

Area forecast discussion, Apr 17, 9:20 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
920 PM EDT MON APR 17 2000

CBRZ NEARLY STALLED JUST E OF SAV AND WAS ORIENTED N/S ACROSS THE
AREA. SCT SHOWER/TSTMS CELLS JUST SKIRTING THE NRN COUNTIES OF OUR
CWA. THIS AREA NOT EXPECTED TO BE MUCH OF A CONCERN BY ISSUANCE
TIME...BUT DEVLPMNT FURTHER TO THE W WARRANTS BEST POP ACROSS NRN
TIER OF COUNTIES. SFC LO IS CENTERED NR CLT AND IS NE/SW ACRS
THE CAROLINAS BORDERS. COLD FRONT IS JUST W OF AGS AT 00Z AND EXTENDS
SWWRD TO SRN AL...AND A LEADING TROF ON THE WRN EDGE OF OUR CWA.
LITTLE IF ANY DEVLPMNT HAS OCCURRED ALONG THE SRN STRETCH OF THE
FRONT THIS EVE. EXPCT TO SEE THE UPPER VORT MAX MOVE SE ACRS THE
UPSTATE AND TOWARD MYR OVERNIGHT AS FRONT EXITS THE COAST EARLY IN
THE MORN. BLV THE BETTER LOCATION FOR OVERNIGHT DVLPMNT IS OVR S CAR
COUNTIES...BUT WILL ADJUST PKG TO CARRY A ONLY A CHANCE. WID/SCT WILL
WORK ACROSS GA TO COVER ANYTHING THAT MAY DEVLP BUT THIS AREA HAS A
LESS FAVORABLE OUTLOOK. WILL NOT ADJUST TEMPS FAR FROM WHAT IS
ALREADY BEING ADVERTISED AND WINDS WILL BE BUMPED DOWN JUST A
LITTLE.

CWF...FCST LOOKS GOOD AND EXPECT MINOR IF ANY ADJUSTMENTS.

.CHS...
SC...NONE.
GA...NONE.

MJR

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.